MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 4/14MM LOT. 2245240; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 4/14MM LOT. 2245240; KNEE TIBIAL INSERT
Catalog Number 02.07.0414SCF
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20-dec-2023 lot 2245240: 25 items manufactured and released on 16-mar-2023.Expiration date: 2028-02-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Additional device involved batch review performed on 20-dec-2023 gmk-revision 02.07.0684l revision fixed tibial tray cemented size 4 l (k123721) lot 2302319: 24 items manufactured and released on 26-jul-2023.Expiration date: 2028-07-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: dissociation of tibial insert in a very complex case of revision tka, 2 months after index surgery.The patient is very heavy.We assume that the low quality radiographs labelled as "supine" were taken immediately postoperatively.They show that the insert fixation screw did not reach the position of full insertion: this may be due to technical difficulties encountered when operating on such a large patient.The incorrect position of the screw meant that the support of the insert was limited and therefore, in a pivotal movement, it may have unclipped.We cannot tell if the initial clipping could be carried out completely because it does not show on the radiographs, but in any case the main cause that we may assume for the dissociation is the incomplete insertion of the insert locking screw.Analysis perfomed by medacta knee r&d project manager: tibial insert dissociation after 2 months from revision tka.The provided pictures show a sc peg clearly not ingaged into the tibial tray.Assuming that the x-rays were taken immediately post-op it is possible to suspect that the sc peg was not fully inserted and screwed into the tibial tray.There are no confirmation that the dynamometric torque wrench was used at the time of the revision surgery.The sc peg is intended to support the tibial insert cam against the stress that occurs in the flexion-extension movement.We can assert that the main reason of the insert dissociation is the not effective or the lack of sc peg fixation into the tibial tray.Based on the available information it is not possible to suspect that the complaint is related to a faulty device.
 
Event or Problem Description
Intra-prosthetic dislocation of the liner from the tibial baseplate.The surgeon revised the liner and the surgery was completed successfully.Patient is 7 weeks out status post revision knee.Has a semi constrained knee with cones and stems down tibia and femur.One day he stood up pivoted and heard a pop and became unstable.This is a revision of medacta revision parts.The primary surgery was not medacta parts.

Brand Name
GMK-REVISION FIXED TIBIAL INSERT SC SIZE 4/14MM LOT. 2245240
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18382171
Report Number3005180920-2023-01058
Device Sequence Number20737443
Product Code JWH
UDI-Device Identifier07630030817878
UDI-Public07630030817878
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.07.0414SCF
Device Lot Number2245240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight128 KG